MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER UNKNOWN LIGASURE INSTRUMENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER UNKNOWN LIGASURE INSTRUMENT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number UNKNOWN LIGASURE INSTRUMENT
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Boyuan mao, charmaine m.Woods, theodore athanasiadis, patricia macfarlane, samuel boase, himani joshi, john wood, eng h.Ooi."bizact¿ tonsillectomy: predictive factors for post-tonsillectomy haemorrhage from a 1717 case series." clinical otolaryngology.2023.Ht tps://doi.Org/10.1111/coa.14068.Pages 1¿8.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature, a retrospective study reported post-tonsillectomy hemorrhage outcomes in patients who underwent bizact tonsillectomy between january 2017 and december 2020.The bizact device was used to divide the tissue between constrictor and tonsil.There were 1059 children and 658 adults in the study and postoperative complications included hemorrhage.Bleeding within 24 hours occurred in one pediatric patient and required reoperation.Hemorrhage after 24 hours required readmission for observation in 80 patients, minor intervention with or without local anesthesia in 9 patients, reoperation in 11 patients and blood transfusion in one patient.Secondary post-tonsillectomy hemorrhage was reported to be greater in trainee surgeons and in adults.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
UNKNOWN LIGASURE INSTRUMENT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17279171
Report Number1717344-2023-00822
Device Sequence Number5086350
Product Code GEI
UDI-Device Identifier10884521552456
UDI-Public10884521552456
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN LIGASURE INSTRUMENT
Device Catalogue NumberUNKNOWN LIGASURE INSTRUMENT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/08/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexMale